Ohio, 2008Tornadoes and Damaging Winds in Ohio, May 30, 2008
May 30, 2008 · NWS IWX · 4 events in 3 counties and zones
A moderately unstable, sheared environment was in place across northwestern Ohio ahead of a cold front. The atmosphere remained capped until the evening hours, when storms began to develop rapidly with a few becoming severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.5 million
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moderately unstable, sheared environment was in place across northwestern Ohio ahead of a cold front. The atmosphere remained capped until the evening hours, when storms began to develop rapidly with a few becoming severe. The severe storms were confined south of a Paulding to Leipsic line. A tornado touched down in the Glandorf area with other areas seeing straight-line wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 30, 6:40 PM EST, 4 hours 18 minutes earlier.
Area forecast discussion, May 30, 6:40 PM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
740 PM EDT FRI MAY 30 2008
.AVIATION...
SEVERE WEATHER THREAT CONTINUES SO AVIATION DISCUSSION ABBREVIATED.
KSBN WILL BE WATCHED FOR SCATTERED UPSTREAM CONVECTION BUT THIS MAY
NOT MAKE IT TO TERMINAL SITE. KFWA CLOSER TO ACTIVE BOUNDARY AND
RADAR TRENDS SUGGEST SOME STRONGER CELLS COULD MAKE IT ACROSS THE
AIRPORT NEXT SEVERAL HOURS.
&&
.SHORT TERM...
...ACTIVE EVENING STILL IN STORE WITH SEVERE WEATHER AND HEAVY
RAIN THREAT...
TONIGHT.
CAP SHOWN ON 17Z KILX SOUNDING ATTEMPTING TO BREAK SOMEWHAT WITH A
ROTATING CELL NOW IN STARKE COUNTY. OTHER THAN THAT NOT A WHOLE
LOT GOING ON IMMEDIATELY BUT AT LEAST DEMONSTRATES HOW QUICKLY THE
STORMS WILL DEVELOP ONCE THE CAP DOES ERODE. MAIN CHALLENGE WILL
BE WHEN THE REMAINDER OF THE AREA GETS INTO ANY PRECIP AND THE
SEVERE RISK INTO THE EVENING HOURS. TEMPS ACROSS CENTRAL AND
SOUTHWESTERN ILLINOIS HAVE WARMED INTO THE MID 80S IN SEVERAL
LOCATIONS. THIS AREA MAY VERY WELL BE THE INITIATION FOR THE MAIN
ACTIVITY THIS EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS.
SUFFICIENT SHEAR AND INSTABILITY AS WELL AS INCREASING MSTR ALL
LEAN TOWARDS A CONTINUED THREAT FOR SEVERE STORMS AND HEAVY RAIN.
FOR MORE DETAILS ON WATCHES AND MESOSCALE FEATURES IN THE NEXT
SEVERAL HOURS...MONITOR THE LATEST PRODUCTS FROM THE STORM
PREDICTION CENTER.
SINCE THE EXACT EVOLUTION IS STILL QUESTIONABLE...HAVE OPTED TO GO
WITH A PRE 1ST PERIOD AND INCREASE POPS TO HIGH LIKELY AND GO WITH
NUMEROUS WORDING AND SEE HOW THINGS UNFOLD IN TERMS OF GOING CAT
POPS THIS EVENING.
SATURDAY AND SATURDAY NIGHT. NOT MANY CHANGES IN THIS TIME FRAME
SINCE SEVERAL FACTORS STILL UNFOLDING TODAY AND TONIGHT THAT MAY
IMPACT HOW FAST OR SLOW PRECIP WILL MOVE OUT ON SATURDAY. AT THIS
TIME...COLD FRONT LOOKS TO PUSH SOUTH OF THE AREA DURING THE DAY
SATURDAY SO HAVE KEPT CHC POPS GOING INTO THE AFTERNOON. THINGS
LOOK TO DRY OUT FOR SAT NGT SO WILL MAINTAIN DRY FORECAST AS
RIDGING TAKES HOLD. AS A RESULT SOMEWHAT COOLER AND BUT DEFIANTLY
LESS HUMID CONDITIONS WILL PREVAIL WITH HIGHS IN THE MID AND UPPER
70S AND LOWS IN THE 50S.
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...
SUNDAY THROUGH TUESDAY...
DECENT MODEL AGREEMENT SUNDAY INTO MONDAY...AND CONSISTENT WITH
PREVIOUS RUNS AS WELL...THOUGH HUGE DIFFERENCES START TO APPEAR
MONDAY INTO TUESDAY WITH WIDE RANGE OF SOLUTIONS. WILL STICK CLOSE
TO ONGOING FORECAST AND LEAN TOWARDS THE OPER EURO WHICH HAS HELD
CLOSE TO THE CURRENT FORECAST AND HAS BEEN FAVORED THE LAST FEW
DAYS. GFS APPEARS TO POSSIBLY HAVE SOME CONVECTIVE FEEDBACK ISSUES
MONDAY AND TUESDAY. HAVE ADDED LOW END CHC POPS FOR SUNDAY AFTERNOON
WITH WEAK SECONDARY BOUNDARY PUSHING THROUGH...VERY STEEP LOW LEVEL
LAPSE RATES...AND MODEST UPPER LEVEL SUPPORT. SERIOUS
TIMING/PLACEMENT DIFFERENCES MONDAY INTO TUESDAY BETWEEN THE GFS AND
THE EURO. NEAR OR SLIGHTLY ABOVE SEASONAL TEMPS THROUGH THE PERIOD.
WEDNESDAY THROUGH FRIDAY...
SIGNIFICANT DIFFERENCES IN THE MEDIUM RANGE MODELS CONTINUE THROUGH
THE EXTENDED PERIOD...WITH BOTH SFC AND H500 PATTERNS. THE EURO HAS
BEEN VERIFYING BETTER THE LAST WEEK IN THE DAY 6 PERIOD AND
BEYOND...BUT DIFFERS GREATLY FROM THE OPER GFS...AND JUST SLIGHTLY
LESSER SO FROM THE ENSEMBLE GFS. WILL CONTINUE TO TAKE A CONSISTENT
APPROACH AND JUST MILDLY TWEAK THE FORECAST WITH THE TOTAL LACK OF
STEADY CONSISTENCY IN THE MODELS AT THIS TIME...OVERALL FOLLOWED
CLOSELY TO THE HPC GRIDS THRU THE PERIOD...WHICH IS MAINLY A BLEND
OF THE EURO AND THE GFS ENSEMBLE. CHC POPS STILL NEEDED WITH
POSSIBLE MOISTURE/FORCING ON WEDNESDAY/THURSDAY...LIKELY TURNING
DRIER THURSDAY NIGHT INTO FRIDAY AS POSSIBLE RIDGING BUILDS ACROSS
THE REGION. JUST ABOVE SEASONAL TEMPS FOR THE PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LMZ043-046.
&&
SHORT TERM/AVIATION...FISHER/LASHLEY
LONG TERM...SCHOTT
Hazardous weather outlook, May 30, 3:45 AM EST, 19 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 AM EDT FRI MAY 30 2008
INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-310845-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
445 AM EDT FRI MAY 30 2008 /345 AM CDT FRI MAY 30 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WEST TO EAST ACROSS THE
AREA THIS AFTERNOON WITH THE STORMS ENDING FROM NORTHWEST TO
SOUTHEAST ACROSS THE AREA OVERNIGHT AS A COLD FRONT MOVES
THROUGH. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY OVER NORTHERN
INDIANA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. THE STORMS ARE NOT
EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY
THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ003-LMZ043-046-MIZ077-310845-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
445 AM EDT FRI MAY 30 2008 /345 AM CDT FRI MAY 30 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED... MAINLY THIS AFTERNOON AND THIS
EVENING. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL... AN
ISOLATED TORNADO IS ALSO POSSIBLE.
A SMALL CRAFT ADVISORY IS IN EFFECT FROM LATE THIS MORNING THROUGH
THIS EVENING FOR THE NEARSHORE WATERS OF SOUTHEAST LAKE MICHIGAN.
THERE IS ALSO AN INCREASED RISK OF RIP CURRENTS ALONG THE LAKE
MICHIGAN SHORELINE TODAY AND THIS EVENING... ESPECIALLY NEAR PIERS
AND JETTIES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. THE STORMS ARE NOT
EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY
THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
THIS EVENING ACROSS NORTHERN INDIANA AND SOUTHERN MICHIGAN.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, May 30, 9:15 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 PM EDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL MENTONE 41.17N 86.04W
05/30/2008 E0.25 INCH KOSCIUSKO IN EMERGENCY MNGR
&&
EVENT NUMBER 01349
BJSLocal storm report, May 30, 9:24 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1024 PM EDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND DMG 1 N NORMAL 40.48N 85.82W
05/30/2008 GRANT IN EMERGENCY MNGR
LARGE TREE DOWN
&&
EVENT NUMBER 01350
BJSLocal storm report, May 30, 10:01 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1101 PM EDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 4 S WABASH 40.74N 85.83W
05/30/2008 WABASH IN EMERGENCY MNGR
SIGNIFICANT TREE AND POWERLINE DAMAGE...POWER OUT TO
PARTS OF WABASH COUNTY...STATE ROAD 13 CLOSED SOUTH OF
WABASH...EMERGENCY MANAGER TO DO DAMAGE SURVEY SATURDAY
&&
EVENT NUMBER 01351
BJSLocal storm report, May 30, 10:06 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1106 PM EDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1045 PM LIGHTNING ROCHESTER 41.06N 86.20W
05/30/2008 FULTON IN LAW ENFORCEMENT
*** 1 INJ *** TEENAGER STRUCK BY LIGHTNING AND TAKEN TO
HOSPITAL
&&
EVENT NUMBER 01352
BJSLocal storm report, May 30, 10:07 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1107 PM EDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 S WABASH 40.78N 85.83W
05/30/2008 WABASH IN LAW ENFORCEMENT
ROOF BLOWN OFF...POSSIBLE TORNADO...FUNNEL CLOUD
SIGHTED
0620 PM TSTM WND DMG 5 SSE LAGRO 40.77N 85.69W
05/30/2008 WABASH IN TRAINED SPOTTER
TRAINED SPOTTER REPORTED WIND DAMAGE TO HOUSE
0623 PM TSTM WND GST ANDREWS 40.86N 85.60W
05/30/2008 E70 MPH HUNTINGTON IN EMERGENCY MNGR
ESTIMATED 70MPH WINDS...TREE LIMB DAMAGE
0624 PM TSTM WND GST ANDREWS 40.86N 85.60W
05/30/2008 E80 MPH HUNTINGTON IN FIRE DEPT/RESCUE
ANDREWS FIRE CHIEF ESTIMATES 80 MPH WINDS...MANY TREES
DOWN
0625 PM TSTM WND DMG 1 S ANDREWS 40.85N 85.60W
05/30/2008 HUNTINGTON IN EMERGENCY MNGR
SEVERAL LARGE TREES DOWN INCLUDING SOME OVER 2 FEET IN
DIAMETER WITH POWERLINES DOWN AND HOMES DAMAGED
0630 PM TSTM WND DMG 4 S WABASH 40.74N 85.83W
05/30/2008 WABASH IN EMERGENCY MNGR
SIGNIFICANT TREE AND POWERLINE DAMAGE...POWER OUT TO
PARTS OF WABASH COUNTY...STATE ROAD 13 CLOSED SOUTH OF
WABASH...EMERGENCY MANAGER TO DO DAMAGE SURVEY SATURDAY
0636 PM TSTM WND DMG 3 E PERU 40.75N 86.01W
05/30/2008 MIAMI IN AMATEUR RADIO
SEVERAL TREES AND TV ANTENNAS DOWN
0638 PM HAIL BROOKSTON 40.60N 86.87W
05/30/2008 E0.25 INCH WHITE IN EMERGENCY MNGR
0735 PM FLOOD REYNOLDS 40.75N 86.87W
05/30/2008 WHITE IN EMERGENCY MNGR
ANKLE DEEP WATER OVER ROADS IN SOUTHERN HALF OF WHITE
COUNTY...SOME IMPASSABLE...WATER OVER STATE ROAD 43
0919 PM FLOOD BROOKSTON 40.60N 86.87W
05/30/2008 WHITE IN EMERGENCY MNGR
GREATER THAN 4 INCHES OF RAIN SINCE THIS
AFTERNOON...WATER IS NOW RECEDING AND MOST ROADS ARE
PASSABLE
0933 PM HEAVY RAIN MONTICELLO 40.75N 86.76W
05/30/2008 M1.53 INCH WHITE IN COCORAHS
TOTAL SO FAR
0948 PM HAIL LAOTTO 41.29N 85.20W
05/30/2008 E0.25 INCH NOBLE IN TRAINED SPOTTER
0953 PM WALL CLOUD 2 S MARION 40.52N 85.67W
05/30/2008 GRANT IN TRAINED SPOTTER
POSSIBLE FUNNEL CLOUD SOUTH OF MARION
1002 PM TSTM WND DMG 1 N NORMAL 40.48N 85.82W
05/30/2008 GRANT IN EMERGENCY MNGR
LARGE TREE DOWN
1008 PM HAIL MENTONE 41.17N 86.04W
05/30/2008 E0.25 INCH KOSCIUSKO IN EMERGENCY MNGR
1045 PM LIGHTNING ROCHESTER 41.06N 86.20W
05/30/2008 FULTON IN LAW ENFORCEMENT
*** 1 INJ *** TEENAGER STRUCK BY LIGHTNING AND TAKEN TO
HOSPITAL
&&
EVENT NUMBER 01336 01339 01337 01338 01342 01351 01341 01340 01343
01345 01346 01347 01348 01350 01349 01352
BJSSpecial weather statement, May 30, 10:52 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1152 PM EDT FRI MAY 30 2008
OHZ015-024-310415-
PAULDING-VAN WERT-
1152 PM EDT FRI MAY 30 2008
...SPECIAL WEATHER STATEMENT...
AT 1148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PAYNE...OR 12 MILES NORTH OF VAN WERT...
MOVING EAST AT 21 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
AND VERY HEAVY RAIN WILL ACCOMPANY THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PAULDING...HAVILAND AND LATTY...
BROUGHTON...
GROVER HILL...
ROSELMS...MELROSE AND MANDALE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Tornado, Van Wert
- When
- May 30, 10:58 PM EST to 10:59 PM EST
- Where
- Van Wert County, 3.13 mi NNW of Wren to 3.01 mi NNW of Wren
- Rating
- EF0
- Path length
- 0.24 mi
- Path width
- 25 yd
- Property damage
- $60,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.838, -84.802
The tornado touched down near the Adams county, Indiana and Van Wert county, Ohio line. It proceeded across State Line Road and destroyed 2 closed, steel doors on a barn. The tornado dissipated over open field. Damage is estimated at $60,000 to the barn. No injuries were reported.
Thunderstorm Wind, Van Wert
- When
- May 30, 11:00 PM EST to 11:06 PM EST
- Where
- Van Wert County, 2.14 mi NW of Cavett to 1.86 mi N of Scott
- Measured
- 70 kt (81 mph) measured gust
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.969, -84.612
A swath of damage from winds measured as high as around 80 mph damaged several structures including a garage, barn and 2 grain bins. Several wooden power poles were also snapped. Damage in the area is estimated at $200,000.
Thunderstorm Wind, Paulding
- When
- May 30, 11:10 PM EST to 11:11 PM EST
- Where
- Paulding County, 1.56 mi E of Batson
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 41.020, -84.720
Emergency management officials reported that one trailer home was blown off its slab and wrapped around a pole, with another trailer home blown away. Other reports of roof damage were received in the county but no specific locations were given. Damage is estimated at $40,000 for the cost of the trailers.
Tornado, Putnam
- When
- May 30, 11:28 PM EST to 11:31 PM EST
- Where
- Putnam County, 2.69 mi WNW of Glandorf to 1.57 mi NNE of Glandorf
- Rating
- EF0
- Path length
- 3.24 mi
- Path width
- 464 yd
- Property damage
- $1.2 million
- Reported by
- NWS Storm Survey
- Coordinates
- 41.048, -84.126
The tornado formed near Road 13I just south of Township Highway I and dissipated near the Firefox Lake Private Subdivision. As the tornado moved toward the Blanchard River it quickly widened to a peak width of 464 yards or just a little over a quarter of a mile. The tornado continued east before crossing the river again and quickly weakening. The most significant damage occurred along Township Highway I between Roads 13 and 13I. The tornado destroyed six outbuildings including pole barns and well built buildings constructed on a foundation. Over a half dozen homes were damaged with several sustaining major damage including the complete removal of roofs. A large amount of agricultural equipment and eleven vehicles were also damaged or destroyed with total monetary losses initially estimated at $1,200,000.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, May 30 to 31, 200818 injured · $31 million · EF2 · 47 events
- Tornadoes and Damaging Winds in Ohio, May 30 to 31, 20086 injured · $2.3 million · EF2 · 14 events
- Tornadoes and Damaging Winds in Indiana, May 30, 20084 injured · $427,000 · EF1 · 10 events
- Tornadoes and Flash Flooding in Illinois, May 30, 2008$377,000 · EF1 · 33 events
- Flash Flood and Flooding in Illinois, May 30 to 31, 2008$2.1 million · 2.5 in hail · 17 events
- Tornadoes and Flash Flood in Missouri, May 30 to 31, 20082 injured · $40,000 · EF1 · 31 events
- Flooding in Iowa, May 30 to 31, 2008$435,000 · 14 events
- Tornadoes and Flash Flooding in Illinois, May 30 to 31, 2008$25,000 · EF1 · 31 events
- Lightning Strike in Wisconsin, May 30, 2008$200,000 · 1 event
- Hail and Damaging Winds in Ohio, May 30 to 31, 2008$77,000 · 55 kt wind · 14 events
- Hail and Damaging Wind in Minnesota, May 30, 2008$82,000 · 1.75 in hail · 11 events
- High Wind in Illinois, May 30, 2008$115,000 · 56 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95320, 93463, 100139, 91817.